Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 481, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 21, 2006, 2:58 PM CDT for Leake County, Mississippi. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2006, 2:58 PM CDT (19:58 UTC)
- Expired
- Aug 21, 2006, 3:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 70 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 3:06 PM CDT | HAIL 1 | W Carthage, MS | QUARTER SIZE HAIL WAS REPORTED WEST OF CARTHAGE. |
| Aug 21, 3:15 PM CDT | TSTM WND DMG | Carthage, MS | A TREE WAS BLOWN DOWN ON HIGHWAY 16 IN CARTHAGE. |
| Aug 21, 3:55 PM CDT | TSTM WND DMG | 6 W Lena, MS | A FEW TREES WERE DOWN OFF HWY 25 NEAR THE LEAKE/SCOTT CO LINE. PEA HAIL ALSO OCCURRED. THIS DAMAGE OCCURRED WITH THE SAME STORM THAT PRODUCED THE DAMAGE JUST W OF LUDLOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 211957 SVRJAN MSC079-212045- /O.NEW.KJAN.SV.W.0481.060821T1958Z-060821T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 258 PM CDT MON AUG 21 2006 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEAKE COUNTY IN CENTRAL MISSISSIPPI THIS INCLUDES THE CITY OF CARTHAGE * UNTIL 345 PM CDT * AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CARTHAGE...AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARTHAGE BY 320 PM CDT HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3290 8939 3285 8971 3258 8972 3259 8933 $$ GARRETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 11:10 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 21, 11:10 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1110 AM CDT MON AUG 21 2006 .DISCUSSION...WATER VAPOR IMAGERY CLEARLY SHOWS THE CIRCULATION AROUND THE MID-UPPER LEVEL ANTICYCLONE CENTERED OVER NORTHEAST TEXAS. THIS IS RESULTING IN FAIRLY SWIFT EASTERLY FLOW ALONG THE GULF COAST THAT WILL LIKELY BRING A FEW SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON TO OUR EASTERN COUNTIES AROUND HIGHWAY 84. LOCAL RADARS INDICATED A FEW ISOLATED SHOWERS ALREADY TRYING TO DEVELOP OVER SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. SURFACE ANALYSIS SHOWS A STALLED FRONTAL BOUNDARY DRAPED ACROSS NORTHERN MISSISSIPPI THIS MORNING. A WEAKENING SHORTWAVE WAS NOTED ON SATELLITE IMAGERY/RUC ANALYSIS DROPPING SOUTH OVER NORTHERN MISSISSIPPI. THIS WAS RESULTING IN CLOUD COVER ALONG HIGHWAY 82 BUT NO PCPN YET THIS MORNING. AS THE FRONT DRIFTS SOUTH INTO OUR NORTHERN COUNTIES THIS AFTERNOON ALONG WITH THE SHORTWAVE... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. THE MORNING WET MICROBURST CHECKLIST SUGGEST THERE IS A RISK FOR DAMAGING WINDS FROM THE THUNDERSTORMS THAT DEVELOP THIS AFTERNOON. TEMPERATURES HAVE WARMED A LITTLE FASTER THAN EXPECTED IN OUR NORTHEAST COUNTIES THIS MORNING. MOST SITES THERE WERE IN THE LOWER 90S BUT GTR REPORTED 97 LAST HOUR. THIS AREA MAY BE THE FIRST TO SEE STRONG THUNDERSTORMS IN OUR AREA THIS AFTERNOON. UPDATED GRIDS FOR TEMP TRENDS BUT REMAINDER OF FORECAST LOOKED GOOD AND NO ZONE UPDATES NEEDED AT THIS TIME. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22
Hazardous weather outlook, Aug 21, 4:17 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 417 AM CDT MON AUG 21 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 220917- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 417 AM CDT MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED STRONG THUNDERSTORMS PRODUCING WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE TODAY AND TONIGHT MAINLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. A SLOW MOVING FRONTAL BOUNDARY WILL DROP SOUTH INTO NORTHERN PORTIONS OF THE FORECAST AREA TODAY AND SETTLE INTO THE INTERSTATE TWENTY CORRIDOR LATE TONIGHT. AT LEAST ISOLATED THUNDERSTORMS ASSOCIATED WITH THE FRONT SHOULD PUSH SOUTH TO THE HIGHWAY 82 CORRIDOR TOWARD MIDDAY...WITH SCATTERED THUNDERSTORM DEVELOPMENT EXPECTED TO BE MORE WIDESPREAD BY THIS AFTERNOON AND EVENING. LEVELS OF WIND SHEAR AND INSTABILITY DO NOT APPEAR SUFFICIENT FOR SEVERE WEATHER...BUT HOT SURFACE TEMPERATURES CLOSE TO 100 DEGREES WILL ALLOW SOME CELLS TO PRODUCE GUSTY WINDS. ...SEASONAL THREATS... A FEW LOCATIONS WILL SEE HEAT INDEXES PUSH TO NEAR 105 FOR AN HOUR OR TWO TODAY GENERALLY FROM NORTHEAST LOUISIANA AND WEST CENTRAL MISSISSIPPI ACROSS TO THE GOLDEN TRIANGLE AND COLUMBUS AREAS. RESIDENTS ENGAGED IN OUTDOOR ACTIVITY SHOULD TAKE PRECAUTIONS TO AVOID OVER EXPOSURE TO THE HEAT AND BE SURE TO DRINK PLENTY OF FLUIDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SUNDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 21, 2:26 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CDT MON AUG 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM TSTM WND GST COLUMBUS AFB 33.63N 88.45W
08/21/2006 M58.00 MPH LOWNDES MS ASOS
0130 PM HAIL COLUMBUS 33.51N 88.40W
08/21/2006 E0.50 INCH LOWNDES MS EMERGENCY MNGR
DIME SIZE HAIL REPORTED NEAR COLUMBUS.
0150 PM TSTM WND DMG N LOUISVILLE 33.12N 89.05W
08/21/2006 WINSTON MS EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN NORTH OF LOUISVILLE.
0150 PM HAIL N LOUISVILLE 33.12N 89.05W
08/21/2006 E0.88 INCH WINSTON MS EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED NORTH OF LOUISVILLE. HAIL WAS
OCCURRING BETWEEN 150 AND 157 PM.
&&
ECTLocal storm report, Aug 21, 2:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT MON AUG 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG N COLUMBUS 33.51N 88.40W
08/21/2006 LOWNDES MS EMERGENCY MNGR
2 TREES WERE BLOWN DOWN ON ROBINSON ROAD AND NORTH RIDGE
ROAD IN NORTH COLUMBUS.
&&
ECTThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:24 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 36 min |
| Aug 21, 1:54 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 36 min |
| Aug 21, 1:56 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 49 min |
| Aug 21, 2:44 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 46 min |
| Aug 21, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 23 min |
| Aug 21, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 24 min |
| Aug 21, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 42 min |
| Aug 21, 4:23 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 25 min |
| Aug 21, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 28 min |
| Aug 21, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 43 min |
| Aug 21, 5:28 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 47 min |
| Aug 21, 5:34 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 26 min |
| Aug 21, 6:09 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 44 min |
| Aug 21, 6:39 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 66 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.